Post Lupron: Your Lupron side effects... - Prostate Cancer A...

Prostate Cancer And Gay Men

1,047 members948 posts

Post Lupron

EdinBmore
EdinBmore

Your Lupron side effects? How long after your last injection did the side effects last? What side effects are unchanged? What's your new normal?

Edinbaltimore

10 Replies

I found that the return "to normal" was very slow. I think it took about 4 months to really feel it was out of my system. I had stored a lot of bellyfat and never really did get rid of that. I lost weight but it seems like that midsection fat and groin area fat was very stubborn and at now age 72 it is pretty much part of me. All of the pain in the hands disappeared though within that 4 month period and my finger pain was severe.

Thanks for responding. I appreciate the feedback. It sounds like you've had a somewhat faster recovery from Lupron than I. I had a multitude of side effects; some of which appeared very suddenly (e.g., joint pain), lasted 6-8 wks and then disappeared just as rapidly.

I had hoped that the wt gain (I gained 12-15 lbs) which occurred in 3 mos (!) would be gradually disappearing as the T returned. Not so. It seems that the wt is now part of my "new normal" as one doc said. Grrrr. Fortunately, I was relatively height/wt proportional prior to treatment but I still hate the extra tonnage and nothing I do seems to reduce it.

Did your sex drive return? Other side effects?

Thanks again.

Ed

You and I have had the same experience with weight. I am muscular but carrying a lot of fat in the belly and groin now. I did not have all that before treatment. I am still very strong now though and go to the gym 3 days a week. The fat just seems to be part of me now. My hand pain is all gone. I was so crippled while on Lupron that I could not open doors using the round knobs. Also, the bottoms of my feet had shooting pains going through them and at times the pain was agonizing and sudden. I am now 72 years old.

I, too, had joint pain. Started suddenly. Stopped just as suddenly about 6 wks later. The only think that seems to help is exercise and I'm no gym bunny. More of a gym slug. LOL. Thanks for responding. Good luck to you.

I'm now 9 months out from my last Lupron injection. While my libido has recovered somewhat, it still isn't anywhere near what it was before Lupron. I still seem to have hot flashes at night. My internal thermostat seems to have been permanently messed up. But I was fortunate and only experienced slight weight gain which I did lose again fairly quickly.

EdinBmore
EdinBmore in reply to JLINSCHEID

Thanks for responding. I appreciate it. There seems to be such a wide range of responses to Lupron. It sounds like you were more fortunate than I. Great!!

Good luck to you.

Ed

I am almost two years out from being treated with Proton Therapy and Lupron was apart of that. I believe my last injection was March of 2018. Side effects were hot flashes, lack of energy, diminished libido, and weight gain. Hot flashes were pretty much were gone by July. I pushed myself as best I could to stay active. I rescued an 8 week old puppy that April, so spent a loy of time walking her and my two senior pups. I also spent time gardening., not as much as previous years. By fall 2018 my routine was almost normal, my libido had returned. Follow up visits with my docs were encouraging.That winter, as I started wearing heavier clothing I found my nipples had become extremely sensitive and I freaked out. When I talked with my doc he said the Lupron remains in your system for up to a year and there was no need for concern.

By March 2019 my weight was concerning me. I had an opportunity to participate in a study which would give me a free FitBit, so I thought what the heck... Best thing I could have done. I would try to beat the previous day's success at steps taken and lower my caloric intake. I paid far more attention to the food choices I made. Between March and November I lost 60 pounds. I eat mostly high protein plant based meals for breakfast, and then eat more fruits and veggies through the rest of the day. Trying to maintain now at about 1500 calories/day works for me.

Last visit my testosterone levels are back to normal. I am feeling healthier than I have in years. That puppy is now full grown, and together we do animal assited therapy at the hospital where I was treated. She and I also visit local colleges, libraries, police stations, and nursing homes. Not bad for a guy pushing 70.

Hang in there, Ed. Things will improve!

EdinBmore
EdinBmore in reply to fredmartin

Great! Your journey sounds positive overall. I appreciate the upbeat news

I did the 6 month shot. It was supposed to last until February 2020. In May I started losing hair. I was quite hairy and now I look like I trimmed my body hair, head to toe. Even my beard is coming out. Anyone else have this issue?

Yes, to hair loss - on body, below neck. Hair on legs, butt, torso...far less than pre ADT (Lupron). But, facial and head hair became thicker and curly. Go figure.

As ADT wears off (last injection in May 2019; 3 mo duration), head/facial hair appears to be returning to pre ADT. Body hair not returning as of now. Uro and RO told me that it may take 12+ mos for Lupron to leave my system.

Btw, wt gain remains (my new normal?), still have the occasional hot flash, sex drive greatly diminished but seems to be returning very slowly (most recent T was 129. Woo-hoo. LOL), genital atrophy (oh joy). Overall, side effects of Lupron were pretty brutal for me. I've read posts here that say, "what's the big deal?" re ADT. They were lucky. Me? Not so much.

Good luck to you.

EdinBaltimore

You may also like...